anyone tried atavan?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lcr319
Regular Member


Date Joined Jul 2006
Total Posts : 38
   Posted 11/27/2006 11:34 PM (GMT -6)   
I have been back and forth between IBS, anxiety and heart issues. I think my doctor is at the end of his rope with me cause he gave me some atavan in the er and told me it was a smooth muscle relaxant and it would take away my chest pain. This was after I took an ekg and it was normal. I have taken a battery of tests for stomach, and heart issues all with nothing significant found the only test I haven't taken yet is an endoscopy. Am I just going nuts out of the blue? It seems like everything is giving me chest pain all of a sudden. My job is stressful most of the time but I am finding I can't even shop with the kids usual bickering without my chest paining me. I am usually the one in control and on top of everything but lately everyday stuff is just killing me. Any suggestions?

normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 11/27/2006 11:52 PM (GMT -6)   
I believe there are several on this forum who take or have experiance with this med. I am sure they will be by shortly to help you out.
--Michelle
Help Support the forums: www.healingwell.com/donate
...I dont want the world to see me, 'cause I dont think that they'd understand
When everythings made to be broken, I just want you to know who I am..."
--Goo Goo Dolls

"Those who are different change the world,
Those who are the same keep it that way."

“We don't stop playing because we grow old; we grow old because we stop playing.”
--George Bernard Shaw


Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 11/28/2006 1:57 AM (GMT -6)   
Do you have anxiety? I'm confused.

I've been on Ativan/Lorazepam for 3 months now, the chest pain may be related to your anxiety, and most likely is.

The drug simply calms you down, and gets you to stop thinking about your anxiety so much.

Ativan is NOT a muscle relaxant, it is a sedative, and will calm you down so you stop having the chest pain because you're most likely panicking about it and causing it to happen more.

Ativan is a benzo, in the groups of Klonopin, Xanax, and those kinds of drugs. It simply will calm you down and help you be able to think more clearly in times where you feel a lot of stress.

What dosage are you taking?

I myself take .5 mgs a day, sometimes 1 mg as needed if I'm having an anxious or panicky day and the one pill just won't cut it.

Hope this helps.

Twiggygal~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Ativan/Lorazapam (1 MG a day), Lexapro (15 MG a day), Tylonel for the TMJ and Migraines
 



Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/28/2006 7:04 AM (GMT -6)   
I too have been on ativan for yrs when needed for my anxiety /panic and it has helped me ....not for chest pains however but I do know they will give then to you when BP is way up there or if you are having a panic atttack
What did they say that it as for the chest pains?? or for A/p as well??
Keep us posted please
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 One thing I know for sure is we have each other and in times of need no one could be better off IMO
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
        Lyn
 


lcr319
Regular Member


Date Joined Jul 2006
Total Posts : 38
   Posted 11/28/2006 11:16 AM (GMT -6)   
When I was in the er they gave me 1mg. I told my regular doctor about the visit and she said I should be on .25mg. I have taken .25mg when I feel a knot in my chest and within a half hour it seems to be better. I do think this is also a digestive issue maybe or maybe not ibs but when I get this chest pain it is usually after eating a moderately sized meal. Maybe the pain starts and I immediately think heart attack (my dad died at 52 of his second attack, first one at 39). Then I dwell on the chest pain and end up with shortness of breath, dizziness and more pain. I guess I am at this point fighting the fact that there is something wrong with me that can't be cured and I ought to be trying to find a way to live with this. It just bothers me that a year ago I was fine.

time-flies
New Member


Date Joined Nov 2006
Total Posts : 2
   Posted 11/28/2006 2:11 PM (GMT -6)   
Ativan is a highly addictive drug with terrible withdrawal symtoms that can last for years. There are forums that deal with Benzo (Ativan) addiction and withdrawal. These people are suffering! I was on Ativan (1mg) for 5 years, and yes it does help the anxiety, chest pain, and all the other symptoms that people have mentioned in the recent posts, but again - it's addiction is worse than narcotic you will ever take for pain. In the end it will cause more pain than the reason you were taking it in the first place. And yes, I would love to take one - but I will never go back again and experience the extreme symptoms of withdrawal. In my opinion only, please don't take it, and for others who are on it, try and get off. It can take many months to withdraw by lowering your dose a little at a time. There is a water method that can be used by mixing miniscule parts of the pill, until you finally are taking only water.

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 11/28/2006 2:26 PM (GMT -6)   
LCR- maybe it's gas? LOL I know that sounds silly, but seriously whenever I eat a large meal and I have severe chest pains or stomach pains it's usually.... gas.... hehe....

You just gotta fart one or two OUT or take a beano? That might be it. LOL

I know that sounds a bit grotesque but it's the honest truth.



Time-flies ..... please don't post any of that here as that is not necessarily true. 1 mg a day for years is not going to cause addiction. That is an EXTREMELY low dosage. I'm on .5 mgs of Ativan a day, like I said, I NEED it to function and not panic, and you can say OUR disorder is not as bad as the symptoms you experience with withdrawel.... but do you EVEN HAVE Panic Disorder/Anxiety Disorder????

Do you even know what it's like to have Panic Attacks for 3 hours straight EVERY DAY!?!?! That's what I would be like if I DIDN'T take the Ativan. Ativan is a helpful drug that helps me cope and learn new strategies when going to scary places that I couldn't go to before. Ativan keeps me sane.

Benzos are FINE in SMALL doses.

I'm sure harry4 would love to post on this one.

And really.. I'm not interested in getting off the Ativan at this point. I'm not stable enough.


Twiggygal~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Ativan/Lorazapam (1 MG a day), Lexapro (15 MG a day), Tylonel for the TMJ and Migraines
 



harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 11/28/2006 4:58 PM (GMT -6)   
sounds like indigestion to me, chew the food well and eat slowly
ativan is a valium type med and these all are muscle relaxants also
most anxiety sufferers are much too sensible to allow themselves to become addicted to ativan, although ativan addicts will sometimes pretend to be anxiety sufferers to get more from doc
recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 26, 2016 2:05 AM (GMT -6)
There are a total of 2,693,874 posts in 297,416 threads.
View Active Threads


Who's Online
This forum has 152096 registered members. Please welcome our newest member, Gun.
191 Guest(s), 3 Registered Member(s) are currently online.  Details
Mews2much, Suzee, Lynnster


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer